MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had symptoms of tooth fracture and tooth loss involving ul5 and ul6, which split and broke at the gum level during treatment and were subsequently extracted.The patient did not report requiring any medical intervention as a result of the event.The patient did not report taking or being prescribed any medication to alleviate the reported symptoms.The treatment was discontinued on an unknown date and the patient is currently asymptomatic.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." the treating doctor shared that the potential root cause could have been that the affected teeth were already compromised and could not confirm whether the event was related to the use of the product.Align's clinical review noted that both ul5 and ul6 had pre-existing dental crowns, and ul6 demonstrated features consistent with prior endodontic treatment.The patient underwent two rounds of aligner treatment consisting of eight and nine aligners, with no significant programmed movement for the affected teeth.A comparison of scans from 2024 and 2025 identified a fracture in the distal structure of ul6.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key25621258
Report Number2953749-2026-02206
Device Sequence Number9101840
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0240603872(13)251124(91)2556277012N
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number240603872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age68 YR
Patient SexFemale